MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2202-30
Medical Device Problem Codes High impedance (1291); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Fall (1848); Fatigue (1849); Pain (1994); Shaking/Tremors (2515); Ambulation or Postural Difficulties (2544); Movement Disorder (4412); Insufficient Information (4580)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Additional suspect medical device component involved in the event: model: unknown.Serial: unknown.Batch: unknown.Catalog description: unknown.Udi: unknown.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient was feeling unusually low and inactive.Upon admittance to the hospital, high impedance values were identified on both leads.Reprogramming of the therapy was attempted but was unsuccessful.These elevated impedance measurements resulted in inadequate stimulation, preventing the patient from receiving the intended therapeutic benefit for parkinsons disease.Xray imaging was ordered to assess potential damage to the leads or extensions, though results are still pending.The patient also noted a recent fall on the left side where the implantable pulse generator (ipg) is located but reported no direct impact to the battery.The patient remains hospitalized as the issue continues to be investigated.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model: db-2202-30 serial: (b)(6).Batch: 7083393 catalog description: dbs directional lead sterile kit 30 cm udi: (b)(4).Model: db-1216 serial: (b)(6).Batch: 597778 catalog description: vercise genus r16 ipg kit udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient was feeling unusually low and inactive.Upon admittance to the hospital, high impedance values were identified on both leads.Reprogramming of the therapy was attempted but was unsuccessful.These elevated impedance measurements resulted in inadequate stimulation, preventing the patient from receiving the intended therapeutic benefit for parkinsons disease.Xray imaging was ordered to assess potential damage to the leads or extensions, though results are still pending.The patient also noted a recent fall on the left side where the implantable pulse generator (ipg) is located but reported no direct impact to the battery.The patient remains hospitalized as the issue continues to be investigated.Additional information was received indicating the symptoms that the patient experienced was slowness in movement, increase in tremors and pain resulting in an inability to perform his daily activities.The xray performed showed no damage to the leads or lead extensions.The physician also noted that the implantable pulse generator (ipg) might be the cause of the high impedances because impedances are showing at the same contact levels on both leads.The patient has been discharged from the hospital and will be under a period of observation to monitor impedances and clinical results.The model and serial numbers of the leads and ipg were also provided.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient was feeling unusually low and inactive.Upon admittance to the hospital, high impedance values were identified on both leads.Reprogramming of the therapy was attempted but was unsuccessful.These elevated impedance measurements resulted in inadequate stimulation, preventing the patient from receiving the intended therapeutic benefit for parkinsons disease.X ray imaging was ordered to assess potential damage to the leads or extensions, though results are still pending.The patient also noted a recent fall on the left side where the implantable pulse generator (ipg) is located but reported no direct impact to the battery.The patient remains hospitalized as the issue continues to be investigated.Additional information was received indicating the symptoms that the patient experienced was slowness in movement, increase in tremors and pain resulting in an inability to perform his daily activities.The x ray performed showed no damage to the leads or lead extensions.The physician also noted that the implantable pulse generator (ipg) might be the cause of the high impedances because impedances are showing at the same contact levels on both leads.The patient has been discharged from the hospital and will be under a period of observation to monitor impedances and clinical results.The model and serial numbers of the leads and ipg were also provided.
 
Additional Manufacturer Narrative
A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The devices remain implanted in the patient and were not returned.As such, physical analysis has not been conducted in our laboratory.A review of the device labeling was conducted and revealed no anomalies.The instructions for use (ifu) already identify failure or malfunction of any device component, including, but not limited to, lead or lead extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits, and lead insulation breaches as potential risks associated with device use.These failures may result in pain, discomfort, neurostimulation related symptoms, motor disturbances such as weakness, incoordination, restlessness, muscle spasms, postural or gait abnormalities, tremor, dystonia or dyskinesias, falls, or loss of adequate stimulation.The ifu also notes that such events may necessitate device removal or replacement.The devices were not returned, as they remain implanted in the patient.As such, physical analysis has not been conducted in our laboratory.However, a labeling review was conducted.This review determined that high impedances and a loss of adequate stimulation are known risks associated with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).

Brand Name
VERCISE? CARTESIA?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24665772
Report Number3006630150-2026-01723
Device Sequence Number5042729
Product Code MHY
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/27/2025
Device Model NumberDB-2202-30
Device Catalogue NumberDB-2202-30
Device Lot Number7083293
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/20/2026
04/16/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/13/2026
05/14/2026
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale